News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Are there antidepressant that work with Ritaline?


 martine - Sun Aug 08, 2010 4:23 am

I have tried several antidepressants for the last 20 years and nothing seems to work. I was diagnosed with chronic depression, and recently with Attention Deficit Disorder (ADD). The doctor who diagnosed it is giving me Ritaline. It is making me feel better only because I seem to be able to concentrate better at work. However, my anxiety and obsessive negative thoughts are still there taking over rampantly. Is there an antidepressant that works together with Ritaline? (I know tricyclics should not be mixed with Ritaline). Is it OK to stop taking Ritaline during the days I am not working (holidays and Sundays)? My doctor says better not to, but I would like a second opinion. I would like to reduce Ritaline intake as much as possible because side effects are supposed to be horrible.
Thanks
 Faye Lang, RN, MSW - Mon Aug 09, 2010 10:31 pm

Hello, Martine,

Yes, there are antidepressants that are used with Ritalin, generally those known as SSRIs, or selective serotonin reuptake inhibitors. Your doctor would be the best person to select the specific SSRI, as there are several. Your doctor is correct that it is not a good idea to stop and start Ritalin, as it would result in inconsistent blood levels and thus inconsistent effect. If you are not having side effects now from the dosage you are taking, it's not likely that they'll occur from taking the medication consistently. Most side effects happen when they person is taking the higher dosages, or if they become ill, as with a cold or flu. If you become ill, consult with your doctor about what to do about your medication dosage.

I hope this is helpful to you. Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here